What is a good laxative for this problem
First off, I suggest you ask your doctor about an opioid with less constipation risk as many recently came on the market.
Otherwise, diet is very important. You need to eat plenty of fiber AND drink lots of liquids, esp water, or else everything will dry-up and get stuck somewhere in the GI tract. Eventually a tear into the open inner-torso could occur and then risk of sepsis becomes great.
If you haven't moved your bowels for 3 days its time to call your doctor, by 5 days it is time to go to the ER - you can avoid many potentially very serious problems with prompt care.
There are a number of prescription medications used to treat OIC (opioid induced constipation) such as Movantik. These medications are more for long term opioid patients with chronic pain etc. If you do not plan on being on opioids for a long period I would recommend any over the counter stool softener. Laxatives will be uncomfortable and as long as you're on the opioid you'll be needing help with softening the stool, that is why I would not use a laxative but would use stool softener.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Sep 2015 • 0 answers
Posted 16 Nov 2015 • 0 answers
Posted 16 Jun 2016 • 0 answers
Posted 25 Jul 2016 • 5 answers
Posted 24 Apr 2017 • 0 answers